Alert archive / Louisiana / Wind Advisories in 2006
Wind Advisory 5, NWS New Orleans, LA
NWS New Orleans, LA issued this wind advisory at Dec 25, 2006, 2:33 AM CST for 12 parishes in Louisiana; 5 counties in Mississippi. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2006, 2:33 AM CST (08:33 UTC)
- Expired
- Dec 25, 2006, 6:08 AM CST
- In force
- 4 hr
- Issued by
- NWS New Orleans, LA
Counties Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Pointe Coupee Parish, LA, Saint Bernard Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 8.6 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 482 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 829 m²/s²
- 0-3 km storm-relative helicity
- 1121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLIX 250833 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 233 AM CST MON DEC 25 2006 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-251200- /O.NEW.KLIX.WI.Y.0005.061225T0833Z-061225T1200Z/ POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- INCLUDING THE CITIES OF...NEW ROADS...LIVONIA... ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER... HAMMOND...PONCHATOULA...BOGALUSA...FRANKLINTON...SLIDELL... MANDEVILLE...COVINGTON...LACOMBE...PLAQUEMINE...WHITE CASTLE... PORT ALLEN...ADDIS...BRUSLY...BATON ROUGE...GONZALES... DONALDSONVILLE...DENHAM SPRINGS...WALKER...PIERRE PART... LABADIEVILLE...PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE... RESERVE...THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO... METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE... VIOLET...HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT... GALLIANO...CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE... YSCLOSKEY...CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY... CROSBY...MCCOMB...TYLERTOWN...PICAYUNE...BAY ST. LOUIS... WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA... OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN 233 AM CST MON DEC 25 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN SLIDELL HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. A STRENGTHENING SURFACE LOW OVER EAST CENTRAL MISSISSIPPI HAS PRODUCED WINDS UP TO 25 TO 35 MPH ACROSS SOUTHEAST LOUISIANA AND COASTAL MISSISSIPPI EARLY THIS MORNING. THESE WINDS WILL LIKELY SPREAD OVER EXTREME SOUTHWEST AND SOUTH MISSISSIPPI. THE LOW IS EXPECTED TO MOVE NORTHEAST AND WIND SPEEDS SHOULD DIMINISHED BY 6 AM THIS MORNING. A WIND ADVISORY MEANS THAT WINDS 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS74 KLIX 251208 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 608 AM CST MON DEC 25 2006 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-251315- /O.CAN.KLIX.WI.Y.0005.000000T0000Z-061225T1200Z/ POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- INCLUDING THE CITIES OF...NEW ROADS...LIVONIA... ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER... HAMMOND...PONCHATOULA...BOGALUSA...FRANKLINTON...SLIDELL... MANDEVILLE...COVINGTON...LACOMBE...PLAQUEMINE...WHITE CASTLE... PORT ALLEN...ADDIS...BRUSLY...BATON ROUGE...GONZALES... DONALDSONVILLE...DENHAM SPRINGS...WALKER...PIERRE PART... LABADIEVILLE...PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE... RESERVE...THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO... METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE... VIOLET...HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT... GALLIANO...CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE... YSCLOSKEY...CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY... CROSBY...MCCOMB...TYLERTOWN...PICAYUNE...BAY ST. LOUIS... WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA... OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN 608 AM CST MON DEC 25 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SLIDELL HAS CANCELLED THE WIND ADVISORY. THE SURFACE LOW OVER NORTH MISSISSIPPI IS EXPECTED TO MOVE NORTH. SURFACE WINDS HAVE DECREASED BELOW WIND ADVISORY CRITERIA ACROSS SOUTH MISSISSIPPI AND SOUTHEAST LOUISIANA. HOWEVER...BREEZY CONDITIONS ARE EXPECTED TODAY AND THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Dec 24, 7:56 PM CST, 6 hours 37 minutes earlier.
Area forecast discussion, Dec 24, 7:56 PM CST, 6 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
756 PM CST SUN DEC 24 2006
.UPDATE...FLOOD WATCH HAS BEEN CANCELLED THIS EVENING AS MOST OF
THE HEAVY RAIN HAS NOW WEAKENED AND MOVED EAST OF THE OUTLOOK
AREA. MOST OF THE AREA MAY STILL SEE SOME LIGHT RAIN THROUGH
TONIGHT...BUT THE THREAT FOR EXCESSIVE HEAVY RAINFALL HAS ENDED.
A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED FOR THE TIDAL LAKES
IN ADDITION TO THE GULF WATERS WHERE SCA CONDITIONS PERSIST.
&&
.PREV DISCUSSION...IR SATELLITE IMAGERY CONTINUE TO SHOW STRONG
CONVECTION FROM NORTH CENTRAL TO CENTRAL GULF MOVING EAST.
REGIONAL RADARS SHOWED A LARGE AREA OF LIGHT TO MODERATE RAINFALL
FROM NORTHWEST LOUISIANA TO MISSISSIPPI COAST. AN ECHO VOID WAS
NOTED OVER SOUTHWEST AND SOUTH CENTRAL LOUISIANA. SURFACE LOW IS
STILL EXPECTED TO TRACK NORTHEAST ACROSS SOUTH HALF OF THE
FORECAST AREA AND COASTAL WATERS THIS EVENING. RAINFALL RATES OF A
QUARTER TO HALF INCH IN AN HOUR HAVE BEEN THE NORM THIS AFTERNOON.
FLASH FLOOD GUIDANCES FOR AREAS AROUND AND SOUTH OF LAKE
PONTCHARTRAIN AND COASTAL MISSISSIPPI ARE FROM 2 TO 3 INCHES IN 6
HOURS. A GENERAL 1 TO 2 INCHES OF RAIN CAN BE EXPECTED THIS
EVENING. A CONVECTIVE BURST IN THE WATCH AREA MAY CAUSE FLOODING
BECAUSE OF NEARLY SATURATED GROUNDS AND EXCESSIVE RUNOFF. BANDS OF
RAIN COULD OCCUR EAST OF THE LOW AND NORTH SIDE LOW AS IT MOVES
EAST. RAINFALL AMOUNTS IN THESE BANDS COULD ACCUMULATE FROM 2 TO 3
INCHES. ERGO...WILL CONTINUE A FFA THROUGH MIDNIGHT. SOME WRAP
AROUND MOISTURE WILL PRODUCE SOME RAIN AND WILL MAINTAIN RAIN
CHANCES THROUGH CHRISTMAS DAY. SHORT WAVE IN THE NORTHERN STREAM
WILL DEEP THE TROUGH FROM THE GREAT LAKES TO NORTHWEST GULF. GOOD
COLD AIR ADVECTION WITH NORTHWEST WINDS MIXING DOWN WILL MAINTAIN
SMALL CRAFT CONDITION THROUGH TUESDAY. DRY CONDITIONS WILL OCCUR
TUESDAY THROUGH THURSDAY WITH ZONAL FLOW. GFS BRINGS ANOTHER
TROUGH ACROSS THE HIGH PLAINS WHILE UKMET EVOLVE A TROUGH INTO A
CLOSED LOW OVER NORTH MEXICO. WILL LEAN TOWARD GFS WITH THIS
SYSTEM MOVING THROUGH THE AREA FRIDAY INTO EARLY SAT.
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...SMALL CRAFT ADVISORY UNTIL 12 PM CST TUESDAY FOR LAZ066.
GM...SMALL CRAFT ADVISORY UNTIL 12 PM CST TUESDAY FOR GMZ530-GMZ550-
GMZ555-GMZ570-GMZ575.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 12 PM CST TUESDAY FOR GMZ530-GMZ550-
GMZ555-GMZ570-GMZ575.
&&
09/18Hazardous weather outlook, Dec 24, 8:00 PM CST, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 800 PM CST SUN DEC 24 2006 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-251200- POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 800 PM CST SUN DEC 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR THE GULF COASTAL AND TIDAL LAKES FOR WINDS INCREASING TO 20 TO 25 KNOTS AND SEAS BUILDING TO 7 TO 9 FEET. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Advisories in Louisiana, 2006Wind Advisories in Mississippi, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.